MAUDE Adverse Event Report: ENCORE MEDICAL L.P TAPERFILL HIP STEM, LATERAL OFFSET, SIZE 14; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

ENCORE MEDICAL L.P TAPERFILL HIP STEM, LATERAL OFFSET, SIZE 14; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 425-97-014
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Joint Dislocation (2374); Joint Laxity (4526)
Date of Event 06/29/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to this document as soon as it becomes available.
 
Event or Problem Description
Primary surgery - loosening and dislocation.
 
Additional Manufacturer Narrative
The agent reported "(these implants were loose and the patient kept dislocating.Male 89 yrs)." the items were lost/discarded, therefore the reported problem could not be confirmed.This event occurred during surgery near the patient.The components were not inspected prior to surgery.There was another suitable device available, however, the incident did cause a 10 min.Delay in surgery.There was no risk or adverse event reported and the surgery was completed as intended.Surgical components condition can be determined while being used for its intended purpose.This does not indicate a product deficiency, failure, or issue.No further action is deemed necessary at this time.A review of the device history record(s) show that the reported components, when released for use, met design and manufacturing requirements.There were no nonconforming material reports associated with the product(s) that may have contributed to the reported event.The device(s) was verified to have gone through an acceptable sterilization process and was within its expiration date at the time of the previous surgery.425-97-014 lot 179r2115-complaint database review showed no previous complaints, and this is the first complaint across all failure code categories.There are no indications that this item has a design or material deficiency.400-03-402 lot 871b1469-complaint database review showed no previous complaints, and this is the first complaint across all failure code categories.There are no indications that this item has a design or material deficiency.The root cause for this complaint is that the components were loose causing dislocation.There are multiple factors that are outside of the control of djo surgical that may contribute to an event.

Brand Name
TAPERFILL HIP STEM, LATERAL OFFSET, SIZE 14
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
ENCORE MEDICAL L.P
9800 metric blvd
austin TX 78758
Manufacturer (Section G)
ENCORE MEDICAL L.P
9800 metric blvd
austin TX 78758
Manufacturer Contact
james mcmahon
9800 metric blvd
austin, TX 78758
MDR Report Key17393603
Report Number1644408-2023-00969
Device Sequence Number8913676
Product Code LPH
UDI-Device Identifier00888912078726
UDI-Public00888912078726
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K130099
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number425-97-014
Device Lot Number179R2115
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/29/2023
Supplement Date Received by Manufacturer09/14/2023
Initial Report FDA Received Date07/25/2023
Supplement Report FDA Received Date09/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
400-03-402 LOT: 871B1469
Outcome Attributed to Adverse Event Other;
Patient Age89 YR
Patient SexMale